I was recently diagnosed with Ulcerative Colitis in the beginning of this year, and when Asacol was prescribed, my fever and bloody stool were gone. Now about 1 month ago for depression, my doctor put me on Paxil instead of Zoloft, because Zoloft made me emotionless and could not speak up even if I wanted to say something (couldnt be myself like I used to.) Since taking Paxil for 1 week severe diarhea started, like I had to go to bathroom 10 times a day and even if I drink water I had to immediately go to bathroom, so I stopped taking it cold turkey. Now after more than 1 week of taking Paxil my diarhea was not like 10 times a day but right after I eat anything I have to go to bathroom (like 20 min. since I started taking a meal... ) and I cannot seem to hold even 5 sec... During this time after Paxil incident I went to University hospital and saw a specialist for U.C., but he said Paxil would not cause the problem. I called my doctor who prescribed Paxil and said Paxil would not cauuse bloody and diarhea like I described and advised me to go back to Zoloft, but I did not think his decision is based on the proven experience and I am not takin Zoloft or Paxil (never want to take Paxil) at this time and it had been like 2 weeks now -- yes withdrawal simptoms occured like dizziness and physical imbalance, but not like others have descirbed about when they tried to go off Paxil (I think in my opinion Paxil is not for depression at all, at least for me was terrible, diarhea and insomnia even with sleeping pills.) I now am too sick to even make it to my doctor and hopeless because any specialist I go (been to specialist 3 times nothing works), they dont know what to do, and my symptom is not getting better. I had not missed Asacol but Asacol is not helping my U.C. like it did back in the beginning of the year. I am new to Ulceratvie Colitis, but I read many books since it is a difficult disease to manage and incurable one. Had anyone experienced similar symptoms like I did? Do you know the best specialist? At this point I am willing to travel to see the best one anywhere. At this point I would do anything to get better since the U.C. is starting to take control of my life. Please help...
i was diagnosed with uc about 3years ago. i believe mine was brought on by stress. at that time i wasnt sure if i had a job my husband was sick and so on. after being hospitalised for uc i became depressed and was put on pristiq which i am still currently on as the side effects from my meds made my hair fall out and not being able to cope. i was in remission for nearly 3 years when last december i had a flare up. since then i have had 2 more my last one being quite severe. i was put on prednisolone and antibiotics the first attack but 2 weeks after finishing those meds i had the severe flare up in which i got the bleeding and fever which i have never had before.during these flare ups i have been under stress. i am currently taking mesalazine but also have to take azathioprine maybe not having a happy medium with your body and mind is stopping your body from healing. i hope you can find a antidepresant to help you deal with uc and find a solution to managing your uc
My daughter has been fighting this for over 2 years from bad to worse including requiring blood transfusions and hospitalizations. When her UC acts up she is tested for C-diff which causes the once fairly controlled symptoms to flair. She will be getting her 4th IV infusion of Remicade in June this year. She has been and completed her second treatment for C-diff and we wait for her next culture to see if it is gone. We have been told if this does not work we should consider having surgery with an ostomy placement. Because these meds suppress your immune system I would ask your doctor to test your stool for anything that could cause your flair though maybe your specialist has already done this. You do not say if you have a biopy or other test to confirm diagnosis so I am going by what you have currently written about disease process. You also do not say if you have made any dietary changes or lifestyle changes to help with your colitis.
Hope this helps.
I have had UC for 4 years. I have been taking Mesalamine (ASACOL) almost all the time but it does not seem to work for me either. Colonic irrigation or enema seems to help by clearing the colon. I have read a lot about Fecal Transplant and everyone who has done it say it works well. So you could try that.
Your diet is very important, look at www.greattastenopain.com
Stress definitely brings on an attack for me every time.
I hope this helps.
Hi I was diagnosed in dec 2011 and put on Asacol for the bleeding and mucus. It worked for the first 6 months but stopped working after that. So I did some research because my joint pain and flare ups were severe and I didn't want to resort to narcotics. So I found remicade. I started and was on it for 1 year which put me in complete remission after the second infusion. Worked great. But I ended up losing 57lbs I gained from the asocol after starting the remicade over 8 months. So I stopped because I was getting sick from colds and other bad things that happens when ur immune system is repressed. I think it's liquid gold but I like being heavy and happy not skinny and in remission. So right not I'm on lialda and it's working great but it's almost the same as asocol so I'm thinking of using humaria. There is a great doctor who is the number one GI in the north west his name is doctor sahagun.
He has offered for me to be cured by doing the J pouch but putting it off as long as I can because I'm young and think it would be worse then the disease. I hope u feel better soon. U need to find a support group or someone to talk to or sorround yourself with positive people who understand what ur going threw. Good luck.
Hi, I have had UC for four yrs now and what you are describing sounds like C Diff to me. I have had about five spells of that. Was in the hospital two wks ago for five days due to the C Diff (Closteidum difficile) this is a bacteria infection that you can catch. You need to have your stool tested to see if you have it and if so they will give you an antibiotic and probably a steroid to get rid of it other wise it want clear up on it's on. It makes me go all of a sudden with food or water, lose weight, and sick to my tummy. Hope this helps and you don't have it.
- Asacol Information for Consumers
- Asacol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Asacol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Jun 2010 • 5 answers
Posted 29 Mar 2011 • 1 answer
Posted 28 Oct 2011 • 1 answer
Posted 19 Jul 2012 • 1 answer
Posted 1 Apr 2013 • 2 answers